MAUDE Adverse Event Report: INTEGRA LIFESCIENCES MANSFIELD MICROSENSOR VENTRICULAR CATHETER KIT; ICP MICROSENSORS (ROHS)

INTEGRA LIFESCIENCES MANSFIELD MICROSENSOR VENTRICULAR CATHETER KIT; ICP MICROSENSORS (ROHS)
Catalog Number 826653
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Cerebrospinal Fluid Leakage (1772)
Date of Event 09/26/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
A facility reported a microsensor (id 826653) was implanted on (b)(6) 2023 and 3 days after the procedure, the microsensor was leaking cerebrospinal fluid (csf).Then the physician retrieved the product and stop monitoring.It was explanted on (b)(6) 2023.The monitor used was icp express, 220 volt (id 826635) and the cable used was icp express cable (id 826636).
 
Additional Manufacturer Narrative
Updated fields: d4, d9, g3, g6, h2, h3, h4, h6, h11.The microsensor (id 826653) was returned for evaluation.Device history record (dhr) - there is no indication that the production process may have contributed to this complaint.All test results passed procedural specifications.Failure analysis - upon receipt, the complaint unit is initially assessed to be in good condition.Minor signs of use are apparent throughout the catheter.A slit opening is identified on the catheter against the white barium lumen close to the tip.The icp transducer seems to be in good condition with no signs of any damage that could potentially affect its functionality.Utilizing a known good external drainage collection bag, a leak test was performed with the complaint unit and passed.Showing no signs of leakage throughout the catheter including the slit identified.Root cause analysis - the root cause is undetermined and was unable to be confirmed in the complaint evaluation.Per the failure evaluation results, the likely root cause is mishandling/misuse.

Brand Name
MICROSENSOR VENTRICULAR CATHETER KIT
Common Device Name
ICP MICROSENSORS (ROHS)
Manufacturer (Section D)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
11 cabot boulevard
mansfield MA
Manufacturer (Section G)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
mansfield MA
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key17926400
Report Number3014334038-2023-00170
Device Sequence Number16883258
Product Code GWM
UDI-Device Identifier10381780520566
UDI-Public10381780520566
Combination Product (Y/N)N
PMA/510(K) Number
K991222
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2024
Device Catalogue Number826653
Device Lot Number6568698
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/27/2023
Supplement Date Received by Manufacturer05/20/2024
Initial Report FDA Received Date10/12/2023
Supplement Report FDA Received Date06/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ICP EXPRESS CABLE ID 826636; ICP EXPRESS MONITOR ID 826635
Patient SexUnknown